MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48033
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 k #: k162717.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event described by dr.(b)(6): after placing an.035 stiff wire through the scope, under fluoro, the stent was advanced on the stiff guide wire, after positioning it well , they started to deploy the stent.Unfortunately they could not see the stent opening under x-ray.The red visual marker on the top of the handle was coming backward , but even after it reaches point of no return the proximal end of the stent was not opening.The metal stylet was removed but still they could not deploy the stents.The whole assembly was taken out of the patient.Even in the air the stent was not opening.The procedure was completed using other company stent.
 
Additional Manufacturer Narrative
K162717 - 510 k # investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event described by dr.(b)(4) ,after placing an.035 stiff wire through the scope ,under floro , the stent was advanced on the stiff guide wire, after positioning it well , they started to deploye the stent , unfortunetly they could not see the stent opening under xray, the red visusal marker on the top of the handle was coming backward , but even after it reaches point of no return the proximal end of the stent was not opening , the metal stylet was removed but still they could not deploy the stents , the whole assembly was taken out of the patient , even in the air the stent was not opening.The procedure was completed using other company stent.
 
Event or Problem Description
Event described by dr.(b)(6) ,after placing an.035 stiff wire through the scope ,under floro , the stent was advanced on the stiff guide wire, after positioning it well , they started to deploy the stent , unfortunately they could not see the stent opening under xray, the red visual marker on the top of the handle was coming backward , but even after it reaches point of no return the proximal end of the stent was not opening , the metal stylet was removed but still they could not deploy the stents , the whole assembly was taken out of the patient , even in the air the stent was not opening.The procedure was completed using other company stent.
 
Additional Manufacturer Narrative
K162717 - 510 k #.Lab evaluation: the evo-20-25-15-e device of lot number (b)(6) was not returned for evaluation.With the information provided, document based investigation was conducted.Documents review including ifu review: prior to distribution all evo-20-25-15-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-20-25-15-e device of lot number (b)(6) did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #(b)(6); upon review of complaints this failure mode has not occurred previously with this lot #(b)(6).The instructions for use ifu0061-6 which accompanies this device instructs the user to "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization" there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the tortuous patient anatomy lead to the stent deployment difficulties inside the patient and this difficulty was also present on the device outside the patient as the device had been impacted by the tortuous patient anatomy." however, as the device was not returned for evaluation and additional questions were not answered; the cause of this complaint could not be conclusively determined.Summary: customer complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9642838
Report Number3001845648-2020-00066
Device Sequence Number2185404
Product Code ESW
UDI-Device Identifier10827002480336
UDI-Public(01)10827002480336(17)200410(10)C1472677
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2020
Device Model NumberG48033
Device Catalogue NumberEVO-20-25-15-E
Device Lot NumberC1472677
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/04/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer01/06/2020
01/06/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/26/2020
04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1